Okay so as you all know my new psychiatrist prescribed night time Xanax for my anxiety. I've been taking the lowest possible dose every night before sleep and it has worked wonders on my night time panic attacks. Only problem is, I am now getting anxiety during the day when I never did before. All Christmas break I would wake up with paralyzing anxiety. There was no reason at all whatsoever for the attacks. I would just wake up with a fast pounding heart beat, very sick stomach, and a very anxious feeling. The anxiety persisted all day long. A couple of days it got so bad that I broke down and took a couple of Xanax during the day. Of course this meant I couldn't drive, so the difficult children were very unhappy that I couldn't take them anywhere. I tried hard to stay off the pills during the day. Only took them a couple of days and the rest I just suffered through it. At first I thought the anxiety might be caused by being home with the difficult children all day. They were pretty well behaved, but I just couldn't find a valid reason for these panic attacks. So now I've been back to work for two days. I am getting random anxiety during the day at work. I NEVER get anxiety at work. This is always the place where I feel the most safe. But now I'm getting anxiety here when I usually don't, plus driving is causing some anxiety. I usually feel good while driving. I listen to my hard rock radio and I like to drive. But not anymore. So a few people in my bipolar support group have mentioned that I may be suffering from Xanax withdrawals. I take my night time dose, and it wears off in the morning, then I get subsequent attacks. Or is my anxiety just getting worse? I can't really tell. The Xanax still helps with my night time panic attacks and helps me sleep. But it may be doing damage during the day. This is why for years I refused to take benzos of any kind. I knew how highly addictive they were. I see psychiatrist again on Thursday. I don't know what to do. Should I keep taking Xanax or slowly go off of it? Oh and at this point psychiatrist says he doesn't have anything else to treat me except another benzo. So what do I do? Just continue to suffer?